Alert archive / Oregon / Hazardous Seas Warnings in 2021

Hazardous Seas Warning 67, NWS Medford, OR

October 24, 2021

NWS Medford, OR issued this hazardous seas warning at Oct 24, 2021, 2:19 AM PDT. It took effect at Oct 25, 2021, 8:00 AM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2021, 2:19 AM PDT (09:19 UTC)
In effect from
Oct 25, 2021, 8:00 AM PDT
Expired
Oct 26, 2021, 2:00 PM PDT
In force
30 hr
Issued by
NWS Medford, OR

The text

As transmitted.

012 
WHUS76 KMFR 240919
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
219 AM PDT Sun Oct 24 2021

PZZ350-370-242230-
/O.CON.KMFR.SR.W.0006.000000T0000Z-211024T1800Z/
/O.EXT.KMFR.GL.W.0037.211024T1800Z-211025T1500Z/
/O.NEW.KMFR.SE.W.0067.211025T1500Z-211026T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
219 AM PDT Sun Oct 24 2021

...STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...GALE WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 AM PDT
MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM MONDAY TO 5 AM PDT
TUESDAY...

* WHAT...For the Storm Warning, south winds 35 to 45 kt with gusts 
  up to 60 kt and very seas 16 to 21 ft. Occasional hurricane force 
  gusts to 70 kt possible. For the Gale Warning, southwest winds 25 
  to 35 kt with gusts up to 45 kt and seas 25 to 30 ft expected. For 
  the Hazardous Seas Warning, very steep and hazardous seas 24 to 29 
  ft at 18 seconds expected.

* WHERE...All areas for Storm Warning, Gale Warning, and Hazardous 
  Seas Warning.

* WHEN...For the Storm Warning, until 11 AM PDT this morning. For 
  the Gale Warning, from 11 AM this morning to 8 AM PDT Monday. For 
  the Hazardous Seas Warning, from 8 AM Monday to 5 AM PDT Tuesday.

* IMPACTS...Very strong winds and very steep seas could capsize or 
  damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

PZZ356-376-242230-
/O.CON.KMFR.GL.W.0037.000000T0000Z-211024T1800Z/
/O.EXT.KMFR.SE.W.0066.211024T1800Z-211026T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
219 AM PDT Sun Oct 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM THIS MORNING
TO 5 AM PDT TUESDAY...

* WHAT...For the Gale Warning, south winds 35 to 45 kt with gusts
  up to 55 kt and very seas 13 to 17 ft. For the Hazardous Seas
  Warning, very steep and hazardous seas 24 to 29 ft at 18 
  seconds expected.

* WHERE...All areas for Gale Warning and Hazardous Seas Warning.

* WHEN...For the Gale Warning, until 11 AM PDT this morning. For the 
  Hazardous Seas Warning, from 11 AM this morning to 5 AM PDT 
  Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or damage 
  vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
4 follow-up statements
259 
WHUS76 KMFR 242137
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
237 PM PDT Sun Oct 24 2021

PZZ350-370-251100-
/O.CON.KMFR.GL.W.0037.000000T0000Z-211025T1500Z/
/O.CON.KMFR.SE.W.0067.211025T1500Z-211026T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
237 PM PDT Sun Oct 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM MONDAY TO
5 AM PDT TUESDAY...

* WHAT...For the Gale Warning, southwest winds 25 to 35 kt with 
  gusts up to 45 kt and seas 25 to 30 ft expected. For the 
  Hazardous Seas Warning, very steep and hazardous seas 24 to 29 
  ft at 18 seconds expected.

* WHERE...All areas.

* WHEN...For the Gale Warning until 8 AM PDT Monday. For the 
  Hazardous Seas Warning, from 8 AM Monday to 5 AM PDT Tuesday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

PZZ356-376-251100-
/O.CON.KMFR.SE.W.0066.000000T0000Z-211026T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
237 PM PDT Sun Oct 24 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 24 to 29 ft at 18 seconds expected.

* WHERE...All areas.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
598 
WHUS76 KMFR 250931
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
231 AM PDT Mon Oct 25 2021

PZZ350-370-252245-
/O.CON.KMFR.GL.W.0037.000000T0000Z-211025T1500Z/
/O.EXT.KMFR.SE.W.0067.211025T1500Z-211026T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
231 AM PDT Mon Oct 25 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO
2 PM PDT TUESDAY...

* WHAT...For the Gale Warning, southwest winds 25 to 35 kt with
  gusts up to 45 kt and seas 25 to 30 ft expected. For the
  Hazardous Seas Warning, very steep and hazardous seas 24 to 29
  ft at 18 seconds expected Monday and very steep seas 16 to 20 
  ft tonight into Tuesday.

* WHERE...All areas.

* WHEN...For the Gale Warning, until 8 AM PDT this morning. For 
  the Hazardous Seas Warning, from 8 AM this morning to 2 PM PDT 
  Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-376-252245-
/O.EXT.KMFR.SE.W.0066.000000T0000Z-211026T2100Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
231 AM PDT Mon Oct 25 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 PM PDT TUESDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 24 to 29 ft at 18 seconds expected Monday and very steep
  seas 15 to 19 ft tonight into Tuesday.

* WHERE...All areas.

* WHEN...Until 2 PM PDT Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
436 
WHUS76 KMFR 252053
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
153 PM PDT Mon Oct 25 2021

PZZ356-376-261000-
/O.CON.KMFR.SE.W.0066.000000T0000Z-211026T2100Z/
/O.NEW.KMFR.GL.W.0038.211026T1200Z-211026T2100Z/
/O.NEW.KMFR.SC.Y.0110.211026T2100Z-211029T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
153 PM PDT Mon Oct 25 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM PDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 5 PM PDT
THURSDAY...

* WHAT...West to southwest winds 10 to 20 kt with very steep and
  hazardous west swell dominated seas of 20 to 25 ft at 15 seconds
  through tonight. Winds become south, increasing to gales 25 to
  35 kt early Tuesday morning with seas of 15 to 19 ft at 14
  seconds through Tuesday afternoon. Winds diminish to 10 to 20 kt
  and seas subside, but remain steep at 10 to 13 ft late Tuesday
  into Thursday.

* WHERE...All areas. Gales are expected from Gold Beach northward
  and within 30 nm from shore.

* WHEN...For the Gale Warning, from 5 AM to 2 PM PDT Tuesday. 
  For the Hazardous Seas Warning, until 2 PM PDT Tuesday. For 
  the Small Craft Advisory, from 2 PM Tuesday to 5 PM PDT 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-261000-
/O.CON.KMFR.SE.W.0067.000000T0000Z-211026T2100Z/
/O.NEW.KMFR.GL.W.0038.211026T1200Z-211026T2100Z/
/O.NEW.KMFR.SC.Y.0110.211026T2100Z-211029T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
153 PM PDT Mon Oct 25 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM PDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 5 PM PDT
THURSDAY...

* WHAT...West to southwest winds 20 to 25 kt with very steep and
  hazardous west swell dominated seas of 20 to 25 ft at 15 seconds
  through tonight. Winds become south, increasing to gales 30 to
  40 kt early Tuesday morning with seas of 15 to 19 ft at 14
  seconds through Tuesday afternoon. Winds diminish to 10 to 20 kt
  and seas subside, but remain steep at 10 to 13 ft late Tuesday
  into Thursday.

* WHERE...All areas. Gales are expected within 40 nm from shore. 

* WHEN...For the Gale Warning, from 5 AM to 2 PM PDT Tuesday. 
  For the Hazardous Seas Warning, until 2 PM PDT Tuesday. For 
  the Small Craft Advisory, from 2 PM Tuesday to 5 PM PDT 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-261000-
/O.EXT.KMFR.SE.W.0067.000000T0000Z-211026T1200Z/
/O.NEW.KMFR.GL.W.0038.211026T1200Z-211026T2100Z/
/O.NEW.KMFR.SC.Y.0110.211026T2100Z-211029T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
153 PM PDT Mon Oct 25 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM PDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 5 PM PDT
THURSDAY...

* WHAT...West to southwest winds 20 to 25 kt with very steep and
  hazardous west swell dominated seas of 20 to 25 ft at 15 seconds
  through tonight. Winds become south, increasing to gales 30 to
  40 kt early Tuesday morning with seas of 15 to 19 ft at 14 
  seconds through Tuesday afternoon. Winds diminish to 10 to 20 kt
  and seas subside, but remain steep at 10 to 13 ft late Tuesday 
  into Thursday.

* WHERE...All areas.

* WHEN...For the Gale Warning, from 5 AM to 2 PM PDT Tuesday. 
  For the Hazardous Seas Warning, until 5 AM PDT Tuesday. For 
  the Small Craft Advisory, from 2 PM Tuesday to 5 PM PDT 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
218 
WHUS76 KMFR 261031
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
331 AM PDT Tue Oct 26 2021

PZZ356-376-262345-
/O.CON.KMFR.SE.W.0066.000000T0000Z-211026T2100Z/
/O.CON.KMFR.GL.W.0038.211026T1200Z-211026T2100Z/
/O.CON.KMFR.SC.Y.0110.211026T2100Z-211029T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
331 AM PDT Tue Oct 26 2021

...HAZARDOUS SEAS WARNING AND GALE WARNING REMAINS IN EFFECT 
UNTIL 2 PM PDT THIS AFTERNOON...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 PM PDT THURSDAY...

* WHAT...Southerly gales 25 to 35 kt early this morning with seas
  of 15 to 19 ft at 14 seconds through this afternoon. Winds
  diminish to 10 to 20 kt and seas subside, but remain steep at 10
  to 13 ft later tonight into Thursday.

* WHERE...All areas. Gales are expected from Gold Beach 
  northward and within 30 nm from shore.

* WHEN...For the Gale Warning, from 5 AM to 2 PM PDT Tuesday. 
  For the Hazardous Seas Warning, until 2 PM PDT Tuesday. For 
  the Small Craft Advisory, from 2 PM Tuesday to 5 PM PDT 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-262345-
/O.CON.KMFR.SE.W.0067.000000T0000Z-211026T2100Z/
/O.CON.KMFR.GL.W.0038.211026T1200Z-211026T2100Z/
/O.CON.KMFR.SC.Y.0110.211026T2100Z-211029T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
331 AM PDT Tue Oct 26 2021

...HAZARDOUS SEAS WARNING AND GALE WARNING REMAINS IN EFFECT 
UNTIL 2 PM PDT THIS AFTERNOON...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 PM PDT THURSDAY...

* WHAT... Southerly gales 30 to 40 kt early this morning with seas
  of 15 to 19 ft at 14 seconds through this afternoon. Winds
  diminish to 10 to 20 kt and seas subside, but remain steep at 10
  to 13 ft later tonight into Thursday.

* WHERE...All areas. Gales are expected within 40 nm from shore.

* WHEN...For the Gale Warning, from 5 AM to 2 PM PDT Tuesday. 
  For the Hazardous Seas Warning, until 2 PM PDT Tuesday. For 
  the Small Craft Advisory, from 2 PM Tuesday to 5 PM PDT 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-262345-
/O.CON.KMFR.SE.W.0067.000000T0000Z-211026T1200Z/
/O.CON.KMFR.GL.W.0038.211026T1200Z-211026T2100Z/
/O.CON.KMFR.SC.Y.0110.211026T2100Z-211029T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
331 AM PDT Tue Oct 26 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 PM PDT THURSDAY...

* WHAT...Southerly gales 30 to 40 kt early this morning with seas
  of 15 to 19 ft at 14 seconds through this afternoon. Winds
  diminish to 10 to 20 kt and seas subside, but remain steep at 10
  to 13 ft later tonight into Thursday.

* WHERE...All areas.

* WHEN...For the Gale Warning, from 5 AM to 2 PM PDT Tuesday. 
  For the Hazardous Seas Warning, until 5 AM PDT Tuesday. For 
  the Small Craft Advisory, from 2 PM Tuesday to 5 PM PDT 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Oct 23, 8:12 PM PDT, 6 hours 7 minutes earlier.

Area forecast discussion, Oct 23, 8:12 PM PDT, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Medford OR
812 PM PDT Sat Oct 23 2021

.SHORT TERM...GOES-West Air Mass RGB satellite imagery is most
impressive this evening showing the evolution and rapid
intensification of an impressive north Pacific cyclone. Aided by
a near 200-kt jet streak, explosive cyclogenesis is occurring
currently and the cyclone is expected to "bomb out" to below
950mb (GEFS/EC means near 949 mb, with some deterministic runs
down to as low as 940 mb), by Sunday morning. "Bomb cyclone" is a
term used when a cyclone intensifies or deepens by 24 mb or
greater in 24 hours or less. This will happen well offshore, but
its effects will be far-reaching. We expect the low to move very
near buoy 46005, so that'll be the one to watch to see just how
low this low pressure can go! Here, we'll get rain and wind with
some dangerous waves in our marine waters/along the coast. We'll
address these items below.

The attendant cold front and associated impressive IVT plume will
move into the area overnight into Sunday unleashing copious
amounts of rainfall, focused in NorCal, but also areas to the
north seeing beneficial rainfall. Our biggest concerns are with
rainfall rates expected over area burn scars, especially the
McCash and River Complex burn scars in western Siskiyou County,
but also in the Whitney Creek area near Highway 97 on the north
side of Mt. Shasta. In these areas, 2-4 inches of rain will fall
with the heaviest rain occuring in a short period (6-9 hours),
from 2am to 11am PDT. Rainfall rates, on the order of
0.33-0.50"/hr, could be similar to or even a bit higher than the
last event, which triggered a debris flow on the Coffee Creek
drainage of the River Complex and also additional slides down the
Whitney Creek drainage. We have Flash Flood products out for these
areas as well as a general Flood Watch for portions of Siskiyou
County at FFAMFR. Main messaging for the areal flood watch is the
potential for small streams/creeks to rise rapidly and perhaps
reach or exceed bankfull -- and also the potential for rock falls
and land slides in areas of steep terrain. Since it's still early
in the season and main stem rivers are still running low, we
aren't expecting any river flooding.

We are also expecting some very strong winds along the coast, in
the Shasta Valley and over the East Side (60-70 mph gusts).
Advisory level winds are also expected in portions of the Rogue
Valley and Klamath Basin (gusts 45-50 mph). The Redding to Medford
(RDD-MFR) and the Arcata to North Bend pressure gradients both
peak overnight into Sunday morning at around 8-9mb, certainly
enough to result in the strong winds. Rather than spell out all
the details, please see NPWMFR for that information.

Since we are expecting SE winds here in the Rogue Valley, it
probably goes without saying that we'll have some rain
shadowing/downsloping, resulting in less rainfall (probably less
than with the last event). It also, though, may be a bit of a rare
instance where rainfall tonight is also accompanied by the gusty
SE wind for a while. Guidance does show a break where it's
probably just breezy/windy with little rainfall for a while
Sunday morning, but then a secondary front/trough will move
through Sunday afternoon where winds shift to SW and additional
rainfall moves in.

Model guidance this afternoon is showing seas peaking at around 30
ft over our coastal waters Sunday afternoon/evening. This could
lead to coastal flooding Sunday into Sunday night, especially at
times of high tide. The good news is that the peak of the waves
is concurrent with the outgoing or low tide Sunday evening, so
this may be muted a bit. Waves will still be very large Sunday
night, but lowering as high tide occurs around 400 AM Monday.
We'll be monitoring.

With snow levels surging to 8000 feet or higher, we're not
anticipating much winter impact, though snow levels will lower
Sunday night through Monday night, so some accumulating higher
elevation snow (above 5500 feet) is likely then. -Spilde

&&

.AVIATION...24/00Z TAFs...Tonight into Sunday, a strong frontal
system will move in. Expect more widespread low level wind shear
to precede the front late tonight, with strong, gusty surface
winds expected to develop as it moves closer later at night and
into Sunday. This front will deliver another round of moderate to
heavy rainfall, with freezing levels surging to around 9000-10000
ft Sunday morning before dropping to 6000 feet by Sunday evening.
-Spilde

&&

.MARINE...Updated 800 PM PDT Saturday 23 October 2021...Small
Craft Advisory winds will persist through this evening.

Very deep low pressure well offshore early Sunday morning (943mb is
similar pressure to a Category 3 or 4 hurricane) will send a strong
front onshore. Dangerous marine conditions are expected early Sunday
through at least Monday. Storm force southerly winds are expected
from Cape Blanco northward with gales south of Cape Blanco early
Sunday morning through late Sunday morning. Gale force winds will
occur north of Cape Blanco Sunday afternoon through Sunday night.
Historically large west swell will follow the front and very high
and very steep seas will continue into Tuesday. Along the shoreline,
breaking wave heights around 35 feet are possible.

Very high and very steep seas will persist into Tuesday. Winds will
subside Tuesday, but seas will remain steep through Wednesday.
-Stockton

&&

.PREV DISCUSSION... /Issued 411 PM PDT Sat Oct 23 2021/

SHORT TERM...Tonight through Monday night...A front of weak to
moderate strength provided some wet weather today with light to
locally/occasionally moderate rain this morning that has
transitioned to showers. Amounts of about a tenth of an inch to a
half inch have been common, with around an inch and a half in the
Curry County mountains. There will be about a 6-hour lull this
evening with winds beginning to increase ahead of the main event.

The main event is a relatively warm, but potent early season
storm with the bulk of its impacts late tonight through Sunday
evening (except into early Monday in Modoc County, and after the
storm...dangerous high surf at beaches Sunday evening through
Monday night). Those impacts include heavy rain in northern
California, and strong winds at: the coast, Shasta Valley, much
of the east side, over the higher terrain, and the southern half
of the Rogue Valley/from Medford southward. The wind advisory was
expanded to include much of the Klamath Basin, mainly higher
elevation areas surrounding Klamath Falls. Gusts to 45 mph will
affect the locations listed above, except gusts to 70 mph at the
coast, and up to 60 mph near Weed, over the Warner Mountains, and
near Summer Lake.

Snow levels will rise to a peak of around 10,000 feet msl late
tonight, then fall to around 5500 ft msl by Sunday evening. The
northern end of the focus of heavy rain with this storm will
include western and southern Siskiyou County, well warranting the
Flood Watch and burn scar Flash Flood Watches that are in effect.
The heaviest rain late tonight through Sunday will occur roughly
in a box connecting Brookings to Somes Bar to Mt. Shasta to Canby
on the north end and San Francisco to Sacramento to Lake Tahoe on
the south end. Storm total amounts of 2 to 3 inches are expected
for the Curry County Mountains/Kalmiopsis Wilderness into western
and southern portions of Siskiyou County, and also southern Modoc
County.

On Sunday evening, the cold front will exit our area to the east
and southeast while the closed upper low will be offshore of
Vancouver Island. An associated surface trough will approach the
coast overnight with showers moving into our coast and also
lingering over our northern California counties.

The trough will weaken as it moves inland Monday afternoon
through Monday night with precipitation mainly for Coos, Curry,
Douglas, Josephine, and far northern Jackson counties. The snow
level will be around 5500 ft msl as this weak disturbance produces
a few inches of snow over the southern Oregon Cascades, mainly
around Diamond Lake and Crater Lake.

LONG TERM...Tuesday morning through Saturday night...Active weather
continues into the extended period, though storm systems will be
considerably weaker compared to what is expected late tonight into
Sunday. The extended period begins with the region under northwest
flow with a trough axis well to the east. A fast moving, weakening
front will arrive Tuesday morning and this will reinvigorate showers
through Tuesday, especially west of the Cascades.

Showers continue into Wednesday morning, but will gradually taper
off from southeast to northwest Wednesday afternoon and evening as
upper level ridging begins to build into the region. This will shift
the storm track northward, but there is uncertainty in how far
northward and the resultant extent of drying. Models and their
respective ensembles diverge in their solutions from late Wednesday
onward. The GFS keeps the fire hose aimed at the Oregon coast
Wedensday night, shifts it slightly north Thursday, then sags the
front south through the region Friday. The EC on the other hand,
aims the fire hose at the Washington coastline late Wednesday into
Thursday and doesn't bring the front through until late Friday into
Saturday. The EC solution would have dry conditions for the region
Wednesday through Friday, while the GFS keeps precipitation going
Wednesday into Friday. Looking at the ensembles, there's good
agreement among the EC members in a dry period beginning late
Wednesday. The GFS ensembles, however, show a variety of solutions
during that time frame, leading to lower confidence in any one
particular solution. Have a leaned on the NBM and toward the drier
EC for the forecast in the extended, which focuses precipitation
chances along the coast and across the northwestern portions of the
forecast area.

Despite the disagreement with the Thursday/Friday system, there is
better agreement among the deterministic models and their ensembles
in a period of quieter conditions Saturday into next Monday under a
period of ridging. While precipitation during this time can't be
ruled out, it doesn't look as stormy as it has been in recent days,
and this could result in conditions more favorable for Halloween
festivities. /BR-y

AVIATION...23/18Z TAFs...Showers linger behind the front into the
afternoon, but will become isolated as ceilings rise to VFR in most
areas (though areas of MVFR will persist). Higher terrain will
remain obscured during this time. Tonight into Sunday, a much
stronger front will move in. Expect more widespread low level wind
shear to precede the front late tonight, with strong, gusty
surface winds expected to develop as it moves closer later at
night and into Sunday. This front will deliver another round of
moderate to heavy rainfall, with freezing levels surging to around
9000-10000 ft Sunday morning before dropping to 6000 feet by
Sunday evening.
-Keene/Miles

MARINE...Updated 230 PM PDT Saturday 23 October 2021... Small Craft
Advisory winds will remain in the area through this evening.

Very deep low pressure well offshore early Sunday morning (943mb is
similar pressure to a Category 3 or 4 hurricane) will send a strong
front onshore. Dangerous marine conditions are expected early Sunday
through at least Monday. Storm force southerly winds are expected
from Cape Blanco northward with gales south of Cape Blanco early
Sunday morning through late Sunday morning. Historically large west
swell will follow the front and very high and very steep seas will
continue into Tuesday. Along the shoreline, breaking wave heights
around 35 feet are possible.

Very high and very steep seas will persist into Tuesday. Winds will
subside Tuesday, but seas will remain steep through Wednesday.
Keene/Miles

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning from 2 AM Sunday to 2 AM PDT Monday for
     ORZ030-031.
     Wind Advisory from 2 AM Sunday to 2 AM PDT Monday for
     ORZ029>031.
     High Wind Warning from 2 AM to 11 AM PDT Sunday for ORZ021-022.
     High Surf Warning from 5 PM Sunday to 5 AM PDT Tuesday for
     ORZ021-022.
     Coastal Flood Warning from 5 PM Sunday to 7 AM PDT Monday for
     ORZ021-022.
     Wind Advisory from 2 AM to 11 AM PDT Sunday for ORZ026.

CA...High Wind Warning from 2 AM Sunday to 2 AM PDT Monday for
     CAZ085.
     Wind Advisory from 2 AM Sunday to 2 AM PDT Monday for CAZ085.
     Flood Watch from 2 AM PDT Sunday through Sunday afternoon for
     CAZ080-082.
     Flash Flood Watch from 2 AM PDT Sunday through Sunday afternoon
     for CAZ080-083.
     High Wind Warning until 2 PM PDT Sunday for CAZ081.

Pacific Coastal Waters...
     Small Craft Advisory until 1 AM PDT Sunday for
     PZZ350-356-370-376.
     Gale Warning from 1 AM to 11 AM PDT Sunday for PZZ356-376.
     Hazardous Seas Warning from 11 AM Sunday to 5 AM PDT Monday for
     PZZ356-376.
     Storm Warning from 1 AM to 11 AM PDT Sunday for PZZ350-370.
     Gale Warning from 11 AM Sunday to 5 AM PDT Monday for
     PZZ350-370.

MAS/DW/MNF/MB/JRS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 7:46 PM PDTCoastal Flood WarningMFRCoos, Curry, Douglas35 hr

Nearby

Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.